Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
169 Doctors are Online

Is Avastin effective at treating pain in the bones while on chemotherapy?

User rating for this question
Excellent
Answered by
Practicing since : 2005
Answered : 1212 Questions
Question
My father is currently under going cancer treatment.
Below is a brief summary of his ailment and the treatments undergone so far:
Diagnosed with CA colon (2013) resected and followed by 12 cycles of FOLFOX.
Solitary Lung Met after 1 year. Again resected and followed by 12 cycles of FOLFIRI.
Another solitary Bone Met (8th rib left side) again removed and put on METRONOMIC chemotherapy (xeloda).
Rib met reoccured on the same location after one year, with honecombing on both lungs.
Currently taking palliative treatment TAGAFUR plus Calcium Leucovorin. Also had radiation (palliative) for the pain in the rib met twice over last 6 months.

But the Bone met is causing a lot of pain and discomfort (pain goes away only for a month after radiation) then comes back.

My question is can we do something about this bone pain? Is Avastin known to reduce the size of bone mets? or is there any other such drug?
Can we do radiation again to the same rib met? or may be attempt for more aggressive radiation.
Tue, 22 May 2018 in Cancer
 
 
Answered by Dr. Deepak Sundriyal 1 hour later
Brief Answer:
HELLO. TARGETED DRUG CAN BE ADDED

Detailed Answer:

Hello dear. I have gone through your details. So your father has still not received targeted drug like erbitux and avastin. Either of these can be added to chemotherapy for an added response. prior to that kras, nras and braf mutation test needs to be done.
Re-irradiation is not possible in the same area.
For pain relief, various drugs like non steroidal anti inflammatory drugs, opioids can be tried with good pain control.
Hope this is helpful
Feel free to ask further
Thanks and regard
Above answer was peer-reviewed by
 
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Drug/Medication
Treatment/Therapy
Medical Topics

The user accepted the expert's answer

Ask an Oncologist

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor